Aa
A
A
Close
Avatar universal
white circle around iris
My eyes have been burning and irritated since last Nov/Dec.  Went to an optometrist, got new glasses, use drops with no relief.  Just today I noticed a white circle around my iris in both eyes that does not go all the way around.
And today they feel worse.

Some history:  I am a breast cancer patient and this symptom arose approx. 6 mos after my last chemo and 6 mos into Tamoxifen.  I have been on Tamoxifen now for about a year and a half.  I am also p450 2D6 deficient. (intermediate metabolizer)

Eternally grateful for any thoughts.
jan
Cancel
3 Answers
Page 1 of 1
233488 tn?1310696703
By far the most common reason would be "corneal arcus"  (Use Google IMAGES to see what these look like).  In people younger than 70 they can be a marker for high cholesterol so when we see then we ask the family MD to do a "Fasting lipid profile" and if abnormally high cholesterol or triglycerides are noted then they should be treated (diet, exercise, weight reduction and if that doesn't work with lipid lower medication).

In older people and many younger people with normal cholesterol it represents an aging change of the eye llike our hair graying or wrinkles on the skin. It does not affect vision.

If you went to an Eye MD physician ophthalmologist they would have likely noticed and discussed with your.  Next time you have an eye exam see a Eye MD find one at www.aao.org

JCH MD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you for your thoughts.  My cholesterol is good, my weight is down and I exercise regularly.

I was wondering if it could be related at all to the Tamoxifen since I am not completely metabolizing it, but have not been re-dosed yet and so am taking the full dosage still.

I am aware that Tamoxifen can cause cataracts and dry eye, but this is something else.

I will be visiting an ophthalmologist Sept 22, but I had had a particularly bad day with the burning that I was unable to work and was hoping to get a clue to what the  problem might be.

Thank you again for your  time and expertise.
jan
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233488 tn?1310696703
Not at all likely due to tamoxifen but you can ask your eye MD his/her opinion.

JCH MD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources